MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTER-LARGE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTER-LARGE; MISC ORTHO SURGICAL INSTR
Model Number PDL404
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the large inserter was discovered broken and damaged in the sterile tray prior to bringing the patient into the operating room (or).The surgical technologist found the instrument and the instrument could not be used in the case.There was no patient involvement and no patient harm incurred.This report is for one (1) inserter-large.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part pdl404, lot a7oa27: manufacturing site: tuttlingen.Release to warehouse date: july 06, 2005.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 13 years old).H3, h6: a product investigation was completed: the inserter was received with the set screw for superior bar subcomponent broken off at the laser weld and missing.Due to the missing screw, the superior bar is disassembled from the instrument.No other issues were identified with the returned components of the device.The relevant drawings were reviewed.There was a design change which improved the strength of the connecting screw on the superior rod.This device was manufactured before that change.The complaint condition is confirmed as the set screw for superior bar subcomponent was broken off at the laser weld and missing.Due to the missing screw, the superior bar is disassembled from the instrument.A valid design defect was identified as the root cause of the complaint condition.Relevant actions have been taken to address the issue.No new design or manufacturing issues were identified through the investigation.Based upon these findings, no additional corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTER-LARGE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8741153
Report Number2939274-2019-58897
Device Sequence Number2534742
Product Code LXH
UDI-Device Identifier10705034700564
UDI-Public(01)10705034700564
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDL404
Device Catalogue NumberPDL404
Device Lot NumberA7OA27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1